MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80144
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vascular Dissection (3160); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a angioplasty procedure, the balloon allegedly separated from the shaft.It was further reported that balloon allegedly burst in cephalic arch.Reportedly, the balloon was difficult to remove from introducer sheath and removed a one unit.A dissection of the venotomy site to remove balloon was done with subsequent closure and procedure was completed through new venotomy site.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured in the cephalic arch.It was further reported that the balloon allegedly separated from the trailing edge of the shaft.Reportedly, the balloon was difficult to remove from the introducer sheath and was removed together as one unit.Further, a dissection of the venotomy site was done to remove the balloon with subsequent closure and procedure was completed through new venotomy site.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, balloon material was noted on the proximal glue weld, indicating that the balloon had been attached.The inner guidewire lumen was still intact with the balloon that was partially inverted at its distal end.No kinks were noted to the catheter.An unknown sheath was loaded over the inner guidewire lumen with glue bullet seated incorrectly.No functional testing was performed due to the condition of the sample.Therefore, the investigation is inconclusive for the reported balloon rupture as no functional testing could be performed due to the condition of the returned device.The investigation is unconfirmed for the reported detachment as no complete detachment was noted on the device.The investigation is confirmed for the reported sheath removal difficulty as the device was returned with an introducer sheath loaded over it.The investigation is confirmed for the identified break as the balloon was seen still attached to the inner guidewire lumen at its distal end.A definitive root cause for the alleged balloon rupture, sheath removal difficulty, balloon detachment and identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiry date: 03/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16866136
Report Number2020394-2023-00314
Device Sequence Number17497908
Product Code DQY
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80144
Device Catalogue NumberATG80144
Device Lot Number93QH0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown